Alert archive / California / Frost Advisories in 2014

Frost Advisory 25, NWS Eureka, CA

November 16, 2014

NWS Eureka, CA issued this frost advisory at Nov 16, 2014, 3:16 PM PST. It took effect at Nov 17, 2014, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2014, 3:16 PM PST (23:16 UTC)
In effect from
Nov 17, 2014, 12:00 AM PST
Expired
Nov 17, 2014, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS76 KEKA 162316
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 PM PST SUN NOV 16 2014


CAZ003-076-171230-
/O.NEW.KEKA.FR.Y.0025.141117T0800Z-141117T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
316 PM PST SUN NOV 16 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...DINSMORE...LAYTONVILLE...COVELO...WILLETS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PROVIDE PETS WITH
ADEQUATE SHELTER.

&&

$$
4 follow-up statements
873 
WWUS76 KEKA 170637
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1037 PM PST SUN NOV 16 2014

CAZ001-171600-
/O.EXA.KEKA.FR.Y.0025.141117T0800Z-141117T1600Z/
REDWOOD COAST-
1037 PM PST SUN NOV 16 2014

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST MONDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...DINSMORE...LAYTONVILLE...COVELO...WILLETS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PROVIDE PETS WITH
ADEQUATE SHELTER.

&&

$$

CAZ003-076-171600-
/O.CON.KEKA.FR.Y.0025.141117T0800Z-141117T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
1037 PM PST SUN NOV 16 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...DINSMORE...LAYTONVILLE...COVELO...WILLETS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PROVIDE PETS WITH
ADEQUATE SHELTER.

&&

$$
699 
WWUS76 KEKA 170642 AAA
NPWEKA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1042 PM PST SUN NOV 16 2014

...REDWOOD COAST NOW INCLUDED IN THE FROST ADVISORY...

CAZ001-003-076-171600-
/O.CON.KEKA.FR.Y.0025.141117T0800Z-141117T1600Z/
REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
1042 PM PST SUN NOV 16 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY...

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS INCLUDE...EUREKA...FORTUNA...GARBERVILLE...
  DINSMORE...LAYTONVILLE...COVELO...WILLITS...AND OTHER VALLEY
  AREAS AWAY FROM THE IMMEDIATE COAST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PROVIDE PETS WITH
ADEQUATE SHELTER.

&&

$$
875 
WWUS76 KEKA 171228
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
428 AM PST MON NOV 17 2014

CAZ001-003-076-171600-
/O.CON.KEKA.FR.Y.0025.000000T0000Z-141117T1600Z/
REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
428 AM PST MON NOV 17 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM THIS MORNING...

* LOW TEMPERATURES...LOW TO UPPER 30S.

* LOCATIONS INCLUDE...CUTTEN...FORTUNA...GARBERVILLE...
  DINSMORE...LAYTONVILLE...COVELO...WILLITS...AND OTHER VALLEY
  AREAS AWAY FROM THE IMMEDIATE COAST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PROVIDE PETS WITH
ADEQUATE SHELTER.

&&

$$
736 
WWUS76 KEKA 171601
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
801 AM PST MON NOV 17 2014



CAZ001-003-076-171715-
/O.EXP.KEKA.FR.Y.0025.000000T0000Z-141117T1600Z/
REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
801 AM PST MON NOV 17 2014

...FROST ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 16, 3:51 AM PST, 11 hours 25 minutes earlier.

Area forecast discussion, Nov 16, 3:51 AM PST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PST SUN NOV 16 2014

.SYNOPSIS...A GENERALLY FAIR DAY IS EXPECTED ACROSS NW CALIFORNIA
WITH ANOTHER COOL NIGHT AHEAD.

&&

.SHORT TERM (TODAY THROUGH MONDAY)...HIGH PRESSURE CONTINUES TO
BUILD OFF THE WEST COAST THIS MORNING WITH THE RIDGE AXIS LOCATED
NEAR 130W. THIS IS ALLOWING COOL NORTHERLY FLOW TO FILTER INTO NW
CAL THIS MORNING BEHIND A BACKDOOR FRONT ASSOCIATED WITH AN UPPER
LOW OVER HUDSON BAY CANADA. THE FORECAST CHALLENGE FOR THIS IN THE
SHORT TERM IS HOW MUCH COLD AIR SETTLES IN OVER NW CAL AND HOW
FAST IT IS MODIFIED WITH THE APPROACHING WARM FRONT? AS OF 2AM
TEMPS ACROSS THE VALLEYS OF TRINITY COUNTY ARE IN THE LOW 30S.
DURING THE LOW SUN ANGLE MONTHS WHEN COLD AIR SETTLES INTO THE
VALLEYS, IT TYPICALLY TAKES A FEW DAYS TO SCOUR OUT DESPITE WARMER
AIR ADVECTING OVER THE REGION. THIS COMBINE WITH ONLY THIN MID TO
HIGH LEVEL CLOUDS EXPECTED TONIGHT HAVE KEPT MIN TEMPS LOW AGAIN.
THE TWO THINGS TO WATCH TODAY WILL BE HOW THE TEMPS MODIFY DURING
THE DAY AND HOW MUCH, IF ANY, CLOUD COVER OCCURS ACROSS THE
INTERIOR. DAYTIME HIGHS SHOULD REMAIN COOL ACROSS THE INTERIOR
VALLEYS TODAY WITH THE COAST WARMING UP INTO THE UPPER 50S AND LOW
60S AGAIN. DID BRING IN MOSTLY CLOUDY CONDITIONS FOR THE FORECAST
ASSOCIATED WITH AN APPROACHING WEAK WARM FRONT, BUT THESE SHOULD
BE MAINLY HIGHER LEVEL CLOUDS. HAVE KEPT ANY POPS WELL OFF SHORE
WITH THIS WARM FRONT PASSAGE. FOR THE OVERNIGHT LOW USED A SKEWED
BLEND OF THE OFFICIAL WITH A HIGHER WEIGHT TOWARD THE ADJMEX
(GFSMOS). THIS HOLDS THE TEMPS DOWN THROUGH THE LOW LYING AREAS
FOR TONIGHT. AM NOT HOISTING A FROST ADVISORY SINCE CONFIDENCE IS
MODERATE AT BEST IN THE LOW TEMP FORECAST AT THIS POINT. WANT TO
ALLOW THE DAY SHIFT TO SEE HOW THE THINGS ARE SHAPING UP FIRST.

AS WE GET INTO MONDAY, NW CAL WILL GET BEHIND A LIFTING WARM FRONT
WHICH WILL ALLOW FOR A QUICKLY MODIFYING AIR MASS. THIS WILL SCOUR
THE COOLER AIR OUT OF THE VALLEYS UNDER A WARM SOUTHERLY FLOW.
MODELS ARE IN GOOD AGREEMENT THAT MONDAY WILL BE A DRY DAY WITH
WARMING TEMPS. BFG

.MED TERM (TUESDAY THROUGH WEDNESDAY)...MODELS ARE IN DECENT
AGREEMENT THAT BY TUESDAY A FRONT WILL MOVE INTO THE AREA.
HOWEVER, MODELS ARE STILL HAVING ISSUES WITH TIMING. THE ECMWF IS
FASTER THAN THE GFS WHILE OTHER MODELS FALL BETWEEN SOME PLACE.
WITH TIMING ISSUES HAVE CONTINUED TO KEEP THE POPS SPREAD OVER
TUESDAY EVENING THROUGH WEDNESDAY MORNING. IT SEEMS THAT THERE IS
SOME AGREEMENT AS TO SPATIAL DISTRIBUTION OF QPF WITH THE BULK
OVER NORTHERN MENDOCINO COUNTY. FOR QPF, GENERALLY FOLLOWED THE
CNRFC WHICH SHOWS UP TO AN INCH OVER THE KING RANGE AND A QUARTER
TO HALF INCH OVER MENDOCINO COUNTY, WHILE FARTHER NORTH QPF TOTALS
WILL BE MUCH LESS. CONFIDENCE IS LOW TO MODERATE WITH THIS
SOLUTION, SO WE WILL BE WATCHING THIS AS WE GET BEHIND TODAYS WARM
FRONT. RAIN WILL TURN TO SHOWERS BEHIND THE COLD FRONT ON
WEDNESDAY. BFG

.LONG TERM (THURSDAY THROUGH SUNDAY)...BEHIND THE MID WEEK COLD
FRONT MODELS ARE INDICATING GENERALLY ZONAL FLOW WHICH WILL KEEP
THE AREA IN A WET PATTERN. HOWEVER, MODELS ARE HAVING A TOUGH TIME
RESOLVING WHEN, WHERE, AND HOW MUCH RAIN WILL FALL FOR THE SECOND
HALF OF THE WEEK. WITH SO MUCH UNCERTAINTY IN THE FORECAST, HAVE
MAINTAINED CLIMO POPS FOR THE LONG RANGE AND A MODEL AVERAGE FOR
TEMPS WITH CONSALL. BFG

&&

.AVIATION...HIGH PRESSURE ACROSS THE AREA SHOULD ALLOW VFR TO
PREVAIL ACROSS NORTHWEST CALIFORNIA TODAY.

&&

.MARINE...THE MORNING BUOY OBSERVATIONS SHOW A LIGHT TO GENTLE
BREEZE WITH WAVE HEIGHTS NEAR 5-6 FT. THE 06Z ASCAT PASS OVER OUR
WATERS SHOWED WINDS FROM 5-10 KT, WHICH GENERALLY MATCHED THE
FORECAST. THE MODELS CONTINUE TO SHOW A RIDGE OVER THE WEST COAST
THROUGH MONDAY, CAUSING THE PRESSURE GRADIENT TO BE WEAK. THIS
WILL LEAD TO A LIGHT TO MODERATE SOUTHERLY BREEZE THROUGH MONDAY.
A FRONT WILL APPROACH THE WEST COAST ON TUESDAY, THEN PASS THROUGH
ON WEDNESDAY. THIS WILL BRING INCREASED SOUTHERLY WINDS AND SHORT-
PERIOD SEAS, MAINLY TO THE OUTER WATERS. THE STRENGTH OF THE WINDS
AND THE TIMING OF THE FRONTAL PASSAGE IS SOMEWHAT OF AN ISSUE DUE
TO INCONSISTENT MODELS. THIS LACK OF CONSISTENCY AND HIGH
UNCERTAINTY CONTINUES BEYOND WEDNESDAY, INTO THE END OF THE WEEK.
FOR NOW, THE MODEL CONSENSUS SEEMS TO INDICATE SOUTHERLY NEAR
GALES LATE TUESDAY INTO WEDNESDAY, FOLLOWED BY A LIGHT TO MODERATE
BREEZE INTO THE END OF THE WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR CAZ003-076.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 16, 8:10 AM PST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
810 AM PST SUN NOV 16 2014

CAZ003-004-076-171615-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
810 AM PST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

COLD TEMPERATURES ARE EXPECTED ACROSS INTERIOR VALLEYS TONIGHT
WITH AREAS OF FROST POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-171615-
REDWOOD COAST-MENDOCINO COAST-
810 AM PST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST POSSIBLE TONIGHT ACROSS THE COLDEST VALLEYS AWAY
FROM THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.